Statins

@prlblue hello thank you it seems quite a few people recommended me this Q10. I take it as a few have said to buy from internet. Is that where you get yours too? Thank Loraine

Yes I do although Holland & Barrett can be competitive when they have 2 for 1 offers. I have even bought it from pharmacies in Spain where we go to hide from winter :sunglasses:

1 Like

@prlblue thanks and I love the sound of your hideaway :wink::sunglasses:

Im on 80mg of atorvastatin which my GP says is a high dose but that’s what the hospital put me on and that’s what Im stuck with. I have some tingling pains and quite a sore face but I’ve no idea whether that’s because of the stroke, the medication, my age (61 so still menopausal) or something else. Going to book in for a GP review after I have had my 72 hour heart monitor so that we can discuss any results from that as well

1 Like

Hi
I’m booked into see my GP on my return from holiday early September for a blood test to check my cholesterol level. Hopefully I can reduce the dosage and together with the co enzyme q10 can then Set about reducing the muscle stiffness and joint tightness .
I’ve come off the amitriptyline after speaking to consultant as pins and needles and numbness worse since taking them He suggests I speak to my GP for an alternative!!
Trial and error I guess until we find the right concoction of drugs
Regards

1 Like

Morning. @Richie1 I’d be interested how it goes for you. At least it’s a new way forward, we are all different and react to the drugs differently. Has your pins and needles lessoned?

Have a great holiday, plenty of rest, sun and fun. Best wishes Loraine

Hi Loraine
The medications you are taking are for lowering your cholesterol and preventing from having another stroke or heart conditions you have.
Ask your GP, stroke specialist and heart specialist to discuss altering your statin if you can be able to do so.
Make sure they all are communicating together with you on this issue.
Do not just come off them suddenly as this will have an affect on the regime of medications you are on and also affect you and only your GP and specialists will inform you of if or when you can do so safely.
I know personally of coming off these medications when told the side effects were worse than being on them.
I can only be on one sort now and about every two years I have to have a break of three days off them and then go back on them.
I have an extremely excellent team of GP and specialists that look after me.
Cheers Graeme

@wannie1956 thanks for the information. I was told by my GP to stop fir 2 weeks as I have other conditions going on and we are trying to eliminate the causes and stains is one of them. Funny enough my pains went away then had a relapse for past 2 days so it’s not obviously them. Have a nice weekend :sunglasses:

1 Like

You have all got me convinced I’m coming off my atrovstatin 80mg, let you all know how it goes. Xxx

@Lynne71 hi I don’t think you should come off yourself without talking to your Gp or stroke team. I was allowed to drop from 80 to 40 to 20 mgs. I’m still off them but have to talk to Gp tomorrow as I think they are changing my medication to a different one. Kind regards Loraine

Really interesting post.

I too are on atorvastatin 40mg. I had my stroke 10 weeks ago came out of hospital after 3 and began taking them. First week out of hospital I was flying walking loads etc . Then the feeling of stiffness came on my leg and arm which I initially thought was Spasticity which physio also thought aild version of it. I continued on with real feeling of stiffness in My toes and numbness in my left foot and muscle tightness continued. Then a second opinion came from another physio that I did not have spasisity but he could not explain the feelings on feet leg arm and hands. Put it down to sensory issues.

After reading your post I have contacted my GP and she gave me a real full check up today. She is not convinced its the atorvastatin but has told me to stop taking them for 4 weeks. She has also taken bloods and feels it may be more damage to my nerve endings rather then the statin.

I won’t be taking them for 4 weeks so will feedback any changes

If it is the Statins I cannot thank you enough for even making me think it could be the meds

Xx good luck everyone and much love to everyone :two_hearts:

@Colindlynch I hope they get to the bottom of your problems soon. Statins can cause pains in legs etc so will be interesting to see how you get on with not taking them. Good to hear they are looking for other things at the sane time if only to rule them out.
Hope you’re soon back to walking loads again.
Best wishes.

1 Like

@Colindlynch hi I’ve not gone back on the statins yet and my limbs feel much better, I am going to start Rohvastatin (not sure how to spell it) they told me the medication is more expensive that’s the rest of the statins that’s why it’s not prescribed as much and it comes with less after effects. Good luck :wink:

1 Like

@Mrs5K hi Ann was today ok did it go well? Was any questions answered? :blush:

The GP stated they would put me back on then no matter what the results to see if it was them. Either way it’s the First time a GP has taken any interest in my symptoms and seemed to really care what I was feeling both physically and mentally. It’s going to be really interesting to see if there are any changes :thinking:. I have my first appointment with my stroke doctor on the 30th Aug so might know more soon. Thanks Lorraine you made me push a little for some answers hopefully more clarity will arrive soon to what I am actually dealing with.

1 Like

Thank you for your kind comment :pray: I hope you are ok.

1 Like

@Colindlynch ask for them to be changed if you feel your body has improved. Good luck

1 Like

Hi Loshy
I can sympathise with your ‘statin journey’ here. I’m now on my 5th attempt to get this right, having been on and off statins for a few years now.
Firstly, it is very difficult to reduce cholesterol by diet alone, which is why we need to use statins if cholesterol levels are inflated. However, in my case (and I suspect, possibly in yours) the statin can affect the CK bloods, giving increased joint and muscle pain. This will be why you have statins changed, or even spells without them to get the CK blood levels back down. Ideally the CK should be under 99, but each time I go on a statin, it starts to ‘spike’, increasing until it is up to 360 or more. Joint and muscle pains increase Leg cramp at night, for example, is much worse). A spell off statins (3 months, usually) bring it back down, and the cycle begins again with a different statin. Last time I was put on a fibrate instead, but unfortunately the same thing happened. I’m now trying rosuvastatin and am due to have the bloods checked in about three weeks. At the moment things seem to be going well … but we’ve been here before, so I’ll wait and see longer term.
Take care - and let me know how your journey progresses!
Kind regards and richest blessings
Stewart

1 Like

@Stewart1 hi thanks for the information. I totally agree with you. I’m starting the same as you and @Rups is taking though she is starting me on 5mgs on Friday. I’ve not argued this time as my pains have eased.

So I will wait to see how I adjust to this new medication. What mgs are you starting on? Thanks kind regards Loraine

From everything I’ve seen on line Rosuvastatin seems to one of the best tolerated Statins.

1 Like